MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3728
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Tissue Damage (2104); Obstruction/Occlusion (2422); Blood Loss (2597); Radiation Exposure, Unintended (3164); No Code Available (3191)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: photos/films was received for investigation.A review of the device history has been performed and no failure that may relate to the reported conditions have been noted.Especially, the records related to the mechanical testing of the textile, the collagen film casting and drying were found within qa specifications.The visual examination of the provided pictures shows that: two pictures were provided and showed the mesh during an open procedure.Picture 1: the textile knitting patterns were found as expected.The picture shows a tear of at least 15 pores.The exact size could not be determined by the visual examination of the image provided.The collagen barrier is not visible on these pictures but the placement of the mesh states that the film was placed inside.Picture 2: two fixation points are visible and fix on the mesh on the viscera.A hole is visible at the extremity of the surgical forceps.At the bottom of the picture and under the hole the photo seems to show the viscera that adhered to the mesh.The reported condition was confirmed for the tear and adhesion incident.Moreover it should be noted that the product the instruction for use (ifu) states in chapter ¿description¿ that ¿the collagen film is essentially degraded in less than 1 month¿, in chapter ¿ operating steps ¿ positioning » that « 5.The edge of the reinforcement should be at least 5 cm over the edges of the defect(s)¿ and in chapter ¿possible complications¿ that ¿the possible complications associated with the use of symbotex¿ composite mesh are those typically associated with surgically implantable mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state-of-the-art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics)¿.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The user error and known complication of the procedure.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was diagnosed by ultrasound to had an intestinal torment and abdominal pain following an enterorrhaphy with mesh placement procedure.Ultrasound images were reviewed and loose mesh in median line with protruding handles were observed.After that, the patient was set for surgical reintervention and perform incisional herniorrhaphy with mesh placement, by evisceration by detachment of mesh in lower margin.There was tear in the mesh fixation points and the handles were dilated and displaced outside the cavity.There was also jejunum obstruction and omental adhesion on the sigmoid colon.It was stated that an x-ray was performed to locate the mesh inside the patient.The event resulted to tissue damage and blood loss of 500cc.It was also stated that there was an incision extension to more than 1 inch and surgical time extension to 30 minutes or more.The patient had to be included in intensive care unit resulting to patient¿s extended hospitalization.A laparotomy, torsion correction and the mesh was stitched again to resolve the issue.The patient incurred a temporary injury.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9222033
Report Number9615742-2019-03497
Device Sequence Number19533464
Product Code FTL
UDI-Device Identifier10884521190566
UDI-Public10884521190566
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberSYM3728
Device Catalogue NumberSYM3728
Device Lot NumberPRI0217X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2019
Initial Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR